MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SUCTION/IRRIGATION TUBE, 5 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE; OLYMPUS OES LAPAROSCOPY SYSTEM

OLYMPUS WINTER & IBE GMBH SUCTION/IRRIGATION TUBE, 5 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE; OLYMPUS OES LAPAROSCOPY SYSTEM
Model Number WA51138A
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the suction/irrigation tube had a black dot that came out from inside the lumen during flushing.The issue was found during reprocessing, and the intended procedure was completed with the same device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned, and the device is pending evaluation completion.Device evaluation determined the origin of foreign bodies may also include body fluids, bacteria and, if used, protein-based drugs.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it was confirmed that a black foreign subject was found, the main component of the foreign subject was suspected to consist of a protein.The origin is suggested to may include body fluids, bacteria, or protein-based drugs.Further use of the device is not recommended due to age.The foreign matter (found protein) can be attributed to wrong handling by incorrect reprocessing.Olympus will continue to monitor field performance for this device.

Brand Name
SUCTION/IRRIGATION TUBE, 5 X 360 MM, BUTTON, UNIPOLAR, FOR HIQ+ HANDLE
Common Device Name
OLYMPUS OES LAPAROSCOPY SYSTEM
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18110939
Report Number9610773-2023-03237
Device Sequence Number7717932
Product Code GCJ
UDI-Device Identifier04042761024341
UDI-Public04042761024341
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA51138A
Device Lot Number16XW-0095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown